MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-B; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

PROVIDENCE MEDICAL TECHNOLOGY, INC. CAVUX CERVICAL CAGE-B; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number PD-31-200
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 05/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A (b)(6)-year-old male underwent posterior cervical fusion surgery on (b)(6) 2020 with cervical cages placed bilaterally posteriorly at c4-c5, c5-c6, c6-c7.Patient is a smoker and has history of previous cervical spinal surgery; procedure was to address pseudarthrosis from previous surgery.All six cervical cages were implanted successfully but a note was made about difficulty to access facet joint due to patient anatomy and previous surgery.Approximately 3 weeks later, patient complained of right side pain prompting imaging to be taken.Imaging suggested cervical cages placed on the right side may be mal-positioned, potentially causing patient pain.A revision surgery was performed (b)(6) 2020 to remove all three cervical cages placed on the right side (c4-c7) and replace with lateral mass instrumentation.No device defect or malfunction was reported.Patient is recovering as expected.
 
Event or Problem Description
A (b)(6)-year-old male underwent posterior cervical fusion surgery on (b)(6) 2020 with cervical cages placed bilaterally posteriorly at c4-c5, c5-c6, c6-c7.Patient is a smoker and has history of previous cervical spinal surgery; procedure was to address pseudarthrosis from previous surgery.All six cervical cages were implanted successfully but a note was made about difficulty to access facet joint due to patient anatomy and previous surgery.Approximately 3 weeks later, patient complained of right side pain prompting imaging to be taken.Imaging suggested cervical cages placed on the right side may be mal-positioned, potentially causing patient pain.A revision surgery was performed on (b)(6) 2020 to remove all three cervical cages placed on the right side (c4-c7) and replace with lateral mass instrumentation.No device defect or malfunction was reported.Patient is recovering as expected.

Brand Name
CAVUX CERVICAL CAGE-B
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
3875 hopyard rd
suite 300
pleasanton, ca
MDR Report Key10048252
Report Number3009394448-2020-00004
Device Sequence Number3357714
Product Code ODP
UDI-Device Identifier00852776006423
UDI-Public00852776006423
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/12/2021
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number048768
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2020
Initial Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR